Top
20
Doctor insights on: Bloating From Antibiotics

Share
1

1
How can I treat severe bloating from antibiotics?

How can I treat severe bloating from antibiotics?

Try these.: #1 minimize antibiotic use #2 limit gas producing foods such as cabbage, onions, broccoli, brussel sprouts, wheat, and potatoes. #3 use probiotics. ...Read more

Dr. John Leander Po
1,117 doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more


2

2
I have bloating from antibiotics - how long until gone?

I have bloating from antibiotics - how long until gone?

A few days after abx: Typically bloating related to antibiotic use will resolve within a few days after you finish the antibiotics. It is important to not stop the antibiotics without talking to the doctor who started treatment. ...Read more

3

3
Can antibiotics cause bloating?

Can antibiotics cause bloating?

Yes: High doses or long courses of antibiotics can cause a disruption in the amount and balance of the bacteria in your digestive track and cause bloating. Probiotics or yogurt can be taken to help with these symptoms . ...Read more

See 1 more doctor answer
4

4
Do antibiotics cause pain and bloating?

Do antibiotics cause pain and bloating?

Sometimes: Antibiotics can affect the normal intestinal flora and put the normal colonies of bacteria in your gut into different ratios. This can cause pain and bloating. Try supplementing with probiotics and the problem should subside after the completion of the antibiotics. ...Read more

5

5
Why have i been bloating for 6 months straight? I've been bloated for 6 months straight, it has never stopped nor gotten any better. I never changed anything in my diet and i did take an antibiotic 6 months ago but i started bloating after i took the last

Why have i been bloating for 6 months straight? I've been bloated for 6 months straight, it has never stopped nor gotten any better. I never changed anything in my diet and i did take an antibiotic 6 months ago but i started bloating after i took the last

You : You may be dealing with a colitis, irritable bowel, an unknown allergy, or lactose intolerance. I am not quite sure if your symptoms are related to the antibiotic you were taking or merely a coincidence. Regardless see your primary care doctor and possible a GI doctor (gastroenterologist) for evaluation, work up and treatment. Best of luck. ...Read more

6

6
How can I relieve stomach spasms and bloating. I was recently given antibiotics for divirticulitis but the symptoms are getting annoying.

Bloating : It really depends what Is causing your symptoms... Could be a variety of reasons for this such as IBS or GERD (acid reflux ) etc ... Also using antibiotics can cause Mal-digestion & bloating ... You can treat it symptomatically... Semithicone can work for bloating or you can use PPI such as Prilosec OTC to see if there's any improvements .. Next step is seeing your PCP of course ! ...Read more

8

8
Is it normal to experience gas/bloating right after finishing a course of antibiotics? Would probiotics help?

Is it normal to experience gas/bloating right after finishing a course of antibiotics? Would probiotics help?

Yes/yes: Taking antibiotics can have a profound effect in altering the normal biota of your intestinal tract. This effect can persist for months. Probiotics may help. They have been shown to help prevent antibiotic induced diarrhea. I use vsl#3. The capsules each have the amount of bacteria found in 10 cups of yogert. The sachets each have the bacteria in 45 cups of yogert. ...Read more

See 1 more doctor answer
10

10
Is it cdiff or anxiety?Took antibiotics for 15days.Now 2mths later I have bloating, sometimes i don't get hungry & have nausea, dizziness/imbalance.

Is it cdiff or anxiety?Took antibiotics for 15days.Now 2mths later I have bloating, sometimes i don't get hungry & have nausea, dizziness/imbalance.

Intestinal dysbiosis: You probably have an imbalance of your intestinal bacteria. You should take a good probiotic, such as pb8 and if that does not help, see a doctor. ...Read more

See 1 more doctor answer
12

12
I'm taking antibiotics & bloating. I was prescribed an antispasmodic & probiotic but I'm still in pain. How can I ease the bloat?

I'm taking antibiotics &  bloating. I was prescribed an antispasmodic & probiotic but I'm still in pain. How can I ease the bloat?

Depends on cause: What you describe sounds like you are being treated for H. Pylori (a bacteria) or bacterial overgrowth syndrome a form of IBS. Your persistent problem could be an intolerance like that to lactose or soy . You may have a stomach moving too slowly to rid of the air you swallow. Try removing dairy, soy, gluten from your diet. Discuss with your MD. See GI specialist if you haven't done so yet. ...Read more

See 1 more doctor answer
15

15
Anything I eat is causing bloody diarrhea and bloating. Started after some antibiotics. Tested for c.diff neg few times. I started having fissures because of diarrhea. What to do?

Diarrhea: Antibiotics can cause diarrhea. As you mentioned c.diff test is negative few times. But, what is the reason you are taking antibiotics? Now you developed anal fissures, could be due to prolonged diarrhea or any other cause. I think you should consult Gastroenterologist ASAP to rule out inflammatory bowel disease such as Crohn's disease etc or other causes. You may need different treatment. ...Read more

See 3 more doctor answers
17

17
What would soft red/orange/brown bowel movements imply? No pain involved, but some bloating and recent antibiotics started.

What would soft red/orange/brown bowel movements imply? No pain involved, but some bloating and recent antibiotics started.

Maybe antibiotics.: This could simply mean that the antibiotics have altered your normal colonic bacterial flora. You can start probiotics and see if this helps. Or you can wait until the antibiotic is stopped and see if this self-corrects. If you start getting pain or fevers, though, then you'd need a doctor's visit. ...Read more

18

18
I took two rounds of antibiotics and started having diarreah, then bloating and gas. This morning when I went to the bathroom, my poop was really dark?

I took two rounds of antibiotics and started having diarreah, then bloating and gas. This morning when I went to the bathroom, my poop was really dark?

Antibiotic diarrhea: Antibiotic associated diarrhea is very common. Consider taking a daily probiotic while you are on antibiotics. The medications themselves can cause diarrhea or changes to stool color. If your stool is black, consider asking your doctor to test for blood in your stool. If your diarrhea persists or contains blood or mucous, then you should be testing for C. diff diarrhea ...Read more

See 1 more doctor answer
19

19
Hello I have been exsperiencing back pain between my shoulder blades, now I feel like a bloating right around my diaphragm area sometimes I have chest pain.. I have a crudy cough because I just got off antibiotics for bronchitis. .. I am wondering if its

Hello I have been exsperiencing back pain between my shoulder blades, now I feel like a bloating right around my diaphragm area sometimes I have chest pain.. I have a crudy cough because I just got off antibiotics for bronchitis. .. I am wondering if its

Are you a smoker?: Without knowing all your history, I prefer you see a doctor and let him/her listen to your lungs. You make have a walking pneumonia. If you smoke, you could have a cough worsened due to the smoking. Sometimes asthma or a reactive airway can present with your symptoms which would warrant inhalers and possibly steroids.. Please get checked for appropriate therapy. Happy healing! ...Read more

20

20
Antibiotic for tooth infection after a tooth extraction that doesn't cause weight gain / water retention or bloating ?

Antibiotic for tooth infection after a tooth extraction that doesn't cause weight gain / water retention or  bloating ?

AB list for post-op: Dental surgery: amoxicillin, azithromycin, clindamycin, flagyl, erythromycin, pencillin like all medicines have side effects. Usually the benefits of the antibiotic medication are more important than any minor side effects. You also take them only up to 7 -10 days. Rec.: talk to the prescribing dentist if any concerns. ...Read more